The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
For World AIDS Day, read about stigma, criminalization and more >>
Ask the Experts About

Choosing Your MedsChoosing Your Meds
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  • Email Email
  • Glossary Glossary

eye splash

Feb 24, 2005


I am a health care ansthesiologist who had a splash to the eye from a syrine of a hiv+ patient. The viral titers on the patient were unable to be detected. I have started pep therapy. Is that over-kill? thanks

Response from Dr. Pierone

It depends. The formal guidelines in a situation like this say "consider basic PEP". Basic PEP is a 2 drug regimen instead of 3. What I recommend depends on the specific situation. If it was simply a syringe used in IV tubing upstream from patient, then PEP is overkill. If the syringe was used to draw blood (or there was visible blood in the syringe) then PEP is appropriate. Hope this helps.

time between exposure and full blown symptoms
did they make me start to early

  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS



This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint